Home » Frequently asked Questions on Health » Can Depo-proven lead to irregular bleeding?

Can Depo-proven lead to irregular bleeding?

Q: I took Depo-proven injection as a contraceptive two months ago. After detailed discussion with the doctor, we felt that this is the safest method of contraception, although it has some side effects e.g. irregular menstrual cycle. After taking this injection I had very little period flow a month ago. But last month I experienced a very surprising cycle. Initially it continued for 3 days and the flow was very light. Then it stopped for 2 days and started again, which continued for 10 days and the flow was moderate. Did this occur due to the injection? What are other side effects of Depo-proven? Next injection is due in a few days, so I would like to have a clear understanding of the effect of this injection.

A:Depo Proven does alter the cycle, making it irregular and even leading in some cases to amenorrhoea. Your symptoms are those of Depo Proven side effects. It may settle down if you continue. There is no harmful effect of the contraceptive on other parameters. If the irregular cycle bother you a lot you could switch to the oral contraceptive steroids or a copper containing intrauterine device.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------